# SDR CA030911004

- Difficulty date: August 19, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Grumav S2F
- Aircraft time: 6,223 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 5744 · Wing, Control Surface Attach Fittings
- Part: Hinge
- Part number: 89W121CSM100121
- Condition: Broken
- Location: Lt Aileron
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT PERFORMED FIREBOMBING MISSION. UPON RETURN, THE PILOT COMPLAINED OF FLUTTER IN THE CONTROLS. INITIAL INSPECTION REVEALED NO DAMAGE. FURTHER IN-DEPTH DETAILED INSPECTION REVEALED A BROKEN LT WING INBOARD AILERON HINGE. DUE TO THE CONDITION OF THE HINGE, IT WAS DETERMINED TO HAVE HAPPENED SOME TIME BEFORE. BECAUSE IT COULD NOT BE DETERMINED WHEN THE FAILURE OCCURRED, BOTH HINGES WERE REPLACED DUE TO POTENTIAL STRESS THE BREAKAGE APPLIED ON THE UNDAMAGED HINGE. THE AILERON HINGES WERE NDT'ED 315.9 HOURS PREVIOUS DURING THE AIRCRAFT'S AIRFRAME EXTENSION PROGRAM.
